TITLE

Bioline heparin-coated ECMO with bivalirudin anticoagulation in a patient with acute heparin-induced thrombocytopenia: the immune reaction appeared to continue unabated

AUTHOR(S)
Pappalardo, F.; Maj, G.; Scandroglio, A.; Sampietro, F.; Zangrillo, A.; Koster, A.
PUB. DATE
March 2009
SOURCE
Perfusion;Mar2009, Vol. 24 Issue 2, p135
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Heparin-induced thrombocytopenia (HIT) is a serious, antibody-mediated complication of heparin which significantly confers risks of thrombosis and devastating outcomes. Once diagnosed, it requires immediate cessation of heparin and therapy with an alternative anticoagulant. No data are available in the literature on the pathophysiology and clinical implications of performing prolonged extracorporeal membrane oxygenation with a heparin-coated system in a patient with acute HIT treated with bivalirudin.
ACCESSION #
43590249

 

Related Articles

  • The combined use of pumpless extracorporeal lung assist and continuous arteriovenous hemofiltration with citrate anticoagulation in polytrauma patients. Atalan, Hakan; Gucyetmez, Bulent; Dumantepe, Mert; Berktas, Mehmet; Denizalti, Tarik; Tarhan, İbrahim; Ozler, Azmi; Atalan, Hakan Korkut; Denizalti, Tarik Bugra; Tarhan, İbrahim Arif // Intensive Care Medicine;Nov2015, Vol. 41 Issue 11, p2024 

    The article discusses research which investigated the combined administration of pumpless extracorporeal lung assist (pECLA) and continuous arteriovenous hemofiltration (CAVHF) in patients with acute respiratory distress syndrome (ARDS) and polytrauma. Topics explored include the therapeutic...

  • Argatroban as an alternative to heparin in extracorporeal membrane oxygenation circuits. Young, Guy; Yonekawa, Karyn E.; Nakagawa, Peggy; Nugent, Diane J. // Perfusion;Sep2004, Vol. 19 Issue 5, p283 

    We investigated the anticoagulant effects of argatroban, a direct thrombin inhibitor, versus heparin in extracorporeal membrane oxygenation (ECMO) circuits. Three sham circuits were prepared according to our hospital's standard practice and run for six hours simultaneously. Two circuits were...

  • Treatment options for heparin-induced thrombocytopenia. Greinacher, Andreas // American Journal of Health-System Pharmacy;10/15/2003 Supplement 5, Vol. 60, pS12 

    Appropriate management, as well as efficacy and safety, of heparin- induced thrombocytopenia (HIT) and prevention of severe consequences with argatroban and lepirudin are discussed. Heparin-induced thrombocytopenia, a serious immune-mediated drug reaction, can occur as an isolated incident...

  • Management of upper aerodigestive tract bleeding on extracorporeal membrane oxygenation. Harrison, Meredith A.; Baker, Adam L.; Roy, Sudeep; Hirose, Hitoshi; Cavarocchi, Nicholas C. // Mechanical Circulatory Support;2013, Vol. 4, p1 

    Introduction: Bleeding complications are often encountered on extracorporeal membrane oxygenation (ECMO). In a review of our own series, it was found that upper aero digestive tract bleeding was common and that its management was often difficult. We propose an algorithm to help manage upper...

  • Potential drug sequestration during extracorporeal membrane oxygenation: results from an ex vivo experiment. Mehta, Nilesh M.; Halwick, David R.; Dodson, Brenda L.; Thompson, John E.; Arnold, John H. // Intensive Care Medicine;Jun2007, Vol. 33 Issue 6, p1018 

    Objective: Using an ex vivo simulation model we set out to estimate the amount of drug lost due to sequestration within the extracorporeal circuit over time.Design: Simulated closed-loop extracorporeal membrane oxygenation (ECMO) circuits were prepared using a 1.5-m2...

  • Nutrition support during extracorporeal membrane oxygenation (ECMO) in adults. Umezawa Makikado, Luis; Flordelís Lasierra, José; Pérez-Vela, José; Montejo González, Juan // Intensive Care Medicine;Dec2013, Vol. 39 Issue 12, p2240 

    A letter to the editor is presented in response to the article "Nutrition Support During ECMO in Adults: A Retrospective Audit" by S. Ferrie et al. that was published in 2013.

  • Update on argatroban for the prophylaxis and treatment of heparin-induced thrombocytopenia type II. Grouzi, Elisavet // Journal of Blood Medicine;2014, Vol. 5, p131 

    Heparin-induced thrombocytopenia (HIT) is a rare but potentially severe complication of heparin therapy that is strongly associated with venous and arterial thrombosis (HIT and thrombosis syndrome, HITTS), which requires urgent detection and treatment with a nonheparin anticoagulant. Argatroban,...

  • Thrombosis during off pump LVAD placement in a patient with heparin induced thrombocytopenia using bivalirudin. Awad, Hamdy; Bryant, Richard; Malik, Obaid; Dimitrova, Galina; Sai-Sudhakar, Chittoor Bhaskar // Journal of Cardiothoracic Surgery;2013, Vol. 8 Issue 1, p1 

    Here we present our attempt at off pump HeartMate II left ventricular assist device (LVAD) implantation using the anticoagulant bivalirudin in a patient with heparin induced thrombocytopenia, which resulted in thrombosis within the LVAD device. This required that our procedure be converted to on...

  • Nafamostat.  // Reactions Weekly;2/20/2016, Vol. 1589 Issue 1, p159 

    An abstract of the article "Nafamostat mesilate as a regional anticoagulant in patients with bleeding complications during extracorporeal membrane oxygenation" by J.H. Park and others is presented.

Share

Read the Article

Courtesy of

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics